Illinois, 2013

Hail and Damaging Winds in Illinois, June 24, 2013

June 24, 2013 · NWS ILX · 12 events in 6 counties and zones

An upper-level disturbance interacting with a slow-moving cold front produced a line of strong to severe thunderstorms during the afternoon and early evening of June 24th. Most of the storms remained along and north of I-72 as they tracked eastward across the area, producing winds of 55 to 65 mph and hail as large as quarters.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$54,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An upper-level disturbance interacting with a slow-moving cold front produced a line of strong to severe thunderstorms during the afternoon and early evening of June 24th. Most of the storms remained along and north of I-72 as they tracked eastward across the area, producing winds of 55 to 65 mph and hail as large as quarters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 24, 2:12 PM CST, 45 minutes earlier.

Area forecast discussion, Jun 24, 2:12 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT MON JUN 24 2013

.DISCUSSION...
ISSUED 300 PM CDT MON JUN 24 2013

THE SHORT TERM THROUGH WEDNESDAY WILL BE DOMINATED BY PERIODIC
BOUTS OF SEVERE STORMS AND FLASH FLOODING...ALONG WITH HIGH HEAT
AND HUMIDITY. A COLD FRONT SHOULD PUSH ACROSS ILLINOIS LATE IN
THE WEEK PROVIDING SOME RELIEF FROM THE HEAT AND HUMIDITY AND
DAILY THUNDERSTORMS. MUCH MORE COMFORTABLE CONDITIONS SHOULD
DEVELOP NEXT WEEKEND.

BASED ON THE 3-5" OF RAIN FROM PEORIA AND NORTH...WE DECIDED TO
INCLUDE OUR NORTHERN 5 COUNTIES IN A FLASH FLOOD WATCH THROUGH
TONIGHT DUE TO THE HEAVY RAIN POTENTIAL AGAIN.

SHORT TERM...TONIGHT THROUGH WEDNESDAY.

INITIAL SEVERE STORM WATCH IS IN EFFECT UNTIL 7 PM FOR OUR WESTERN
COUNTIES BUT ANOTHER WATCH FOR AREAS NORTHEAST OF THAT WATCH MAY
BE COMING SOON. BASED ON RADAR ANALYSIS...THE SOUTHERN END OF THE
LINE OF STORMS IN N MO AND E IOWA APPEARS TO BE ERODING EARLY ON.
WE COULD SEE ADDITIONAL DEVELOPMENT ON THE SOUTHERN FLANK AIDED BY
INCREASING MID-LEVEL FLOW AND MOISTURE CONVERGENCE. IF NOT...THE
SOUTHERN COUNTIES IN THE WATCH WILL NOT BE AFFECTED AS MUCH WITH
THIS ROUND OF STORMS. CORFIDI VECTORS ARE SHOWING THE LINE SHOULD
MAINTAIN ITS MOTION TO THE EAST-NORTHEAST AS IT MOVES ACROSS
IL...WHICH WILL MAKE IT MU-CAPE VALUES ARE CLIMBING TO NEAR 3000
J/KG AS SUNSHINE AHEAD OF THE LINE HAS HELPED BOOST SURFACE
TEMPERATURES INTO THE UPPER 80S WITH SURFACE DEWPOINTS IN THE
LOWER 70S. SURFACE BASED CONVECTION WILL AID IN DOWNBURST WINDS
BEING ABLE TO REACH THE GROUND. SPC MESO-ANALYSIS SHOWS DOWNBURST
CAPE VALUES AROUND 1100 J/KG...WHICH ALSO POINTS TOWARD EFFICIENT
MOMENTUM TRANSFER TO THE SURFACE AND DAMAGING WINDS. WITH VGP
ABOVE 0.2 ACROSS OUR NORTHERN COUNTIES...WE COULD SEE SOME
ROTATING EMBEDDED SUPERCELLS WITH A TORNADO POSSIBLE.

THE LINE OF STORMS SHOULD REACH OUR WESTERN COUNTIES AROUND 4
PM...AND PROGRESS EASTWARD TO NEAR BMI BY 6 PM AND INTO INDIANA BY
8-9 PM.

STRATIFORM RAIN BEHIND THE LINE MAY LINGER FOR A FEW HOURS.
SATELLITE IMAGES SHOW A WEAK SHORTWAVE IN THE WAKE OF THIS
COMPLEX...SO A FEW ADDITIONAL THUNDERSTORMS MAY AFFECT OUR NW
COUNTIES THROUGH MORNING. THEREFORE WE KEPT CHANCE POPS IN THE NW
AFTER MIDNIGHT.

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON
TUESDAY...MAINLY NORTH OF I-72/74-DANVILLE. WE ORIGINALLY HAD
EXPECTED SOME UPPER LEVEL RIDGING TO PROVIDE A BREAK IN THE
STORMS...AND WE STILL MAY SEE DRY CONDITIONS FOR MUCH OF THE DAY.
HOWEVER...SPC HAS EXPANDED THE DAY 2 SLIGHT RISK FARTHER SOUTH TO
INCLUDE A LARGE PORTION OF OUR FORECAST AREA...SO WE DECIDED TO
ACKNOWLEDGE THE SEVERE POTENTIAL WITH SLIGHTLY HIGHER POPS. WE
WILL HAVE A BETTER CHANCE OF BEING CAPPED TUES AS THE MID LEVELS
WARM. HOWEVER...ISOLATED AREAS THAT DO BREAK THE CAP WILL HAVE A
GREAT DEAL OF ML-CAPE FOR VIGOROUS UPDRAFTS. WE STILL MAINLY HAVE
SLIGHT CHANCE POPS EXCEPT FOR NORTH OF I-74 WHERE WE WENT WITH
CHANCE POPS.

WEDNESDAY SHOULD SEE INCREASING BETTER DESTABILIZATION OF THE
LOWER TROP AS THE UPPER RIDGE BEGINS TO BREAK DOWN IN RESPONSE TO
A PROGRESSIVE TROUGH FROM CANADA. SURFACE HEAT AND HUMIDITY WILL
REMAIN HIGH...BUT SUNSHINE MAY BE A BIT MORE LIMITED IF CONVECTION
DEVELOPS EARLIER IN THE AFTERNOON.

TUES AND WED WILL HAVE POTENTIAL FOR HEAT INDEX READINGS AROUND
100 IN MANY AREAS BASED ON THE AMOUNT OF SUNSHINE AND WHERE THE
CIRRUS SHIELD DEVELOPS AHEAD OF CONVECTION. STILL...VERY
UNCOMFORTABLE CONDITIONS.

LONG TERM...THURSDAY THROUGH MONDAY.

THE MODELS ALL SHOW A COLD FRONTAL PASSAGE AT SOME POINT BEGINNING
LATE WED NIGHT OR THURSDAY...BUT THE ARRIVAL OF COLDER AIR DELAYED
UNTIL FRIDAY INTO FRIDAY NIGHT AS A SECONDARY PUSH OF CANADIAN AIR
OCCURS. WE MAY SEE A FEW SHOWERS OR STORMS IN THE EAST THURSDAY AS
THE COLD FRONT DEPARTS...WITH A BREAK IN THE RAIN LATER THURS AND
THURS NIGHT. AS A REINFORCING SHORTWAVE IN THE 500 MB TROUGH ROUNDS
THE BACK SIDE OF THE SYSTEM...IT IS PROJECTED TO BECOME CUT OFF
AND LINGER ACROSS THE WESTERN GREAT LAKES THROUGH EARLY NEXT WEEK.
THAT WOULD LIKELY KEEP RAIN SHOWER CHANCES ACROSS OUR AREA FOR
MUCH OF THAT TIME...AS THE COLD POOL PROVIDES FAVORABLE LAPSE
RATES FOR UPDRAFTS. SO A CHANGE FROM HEAT AND HUMIDITY TO CLOUDY
AND COOLER APPEARS IN THE OFFING.

SHIMON
&&

.AVIATION...
ISSUED 1201 PM CDT MON JUN 24 2013

DIFFICULT TO DELINEATE DETAILS IN THIS AFTERNOONS FORECAST. LOTS
OF PLAYERS IN THE GAME THIS TIME AROUND. SHORTWAVE CROSSING IOWA
IS CURRENTLY PRODUCING STRONG TO SEVERE CONVECTION. AS THE FORCING
PUSHES EAST IT WILL INTERACT WITH RESIDUAL BOUNDARIES ACROSS
ILLINOIS FROM LAST NIGHTS DOWNPOURS. ABUNDANT MOISTURE EVIDENT
WITH 2+ STANDARD DEVIATION PRECIP WATER VALUES IN PLACE. HOWEVER...MODELS
ARE FORECASTING SOME WARMING AT MID-LEVELS WHICH MAY LIMIT COVERAGE
OF CONVECTION BY THE TIME IT REACHES CENTRAL ILLINOIS TAF SITES.
FOR NOW WILL ASSUME THAT COLD POOL BEHIND INCOMING CONVECTION WILL
BE SUFFICIENT TO COMPENSATE FOR ANY FORECASTED WARMING AND WILL
HIT CONVECTION HARD...PARTICULARLY IN THE WESTERN TERMINALS LATE
THIS AFTERNOON AND EARLY EVENING.

IN SHORT-TERM...A PACKET OF GRAVITY WAVES IS PUSHING SOUTH THROUGH
CENTRAL ILLINOIS AT THIS TIME ENABLING SOME LOW CLOUDS TO BRIEFLY
IMPACT TERMINALS AND PRODUCING SOME WIND SHIFTS. WILL INCLUDE AS
MUCH DETAIL AS POSSIBLE...BUT SOME GENERALIZATIONS WILL BE NECESSARY.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031.

&&
Hazardous weather outlook, Jun 24, 2:15 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT MON JUN 24 2013

ILZ036-040-041-047-049-050-251100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. A FEW OF THE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG
WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER
HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS
INTO THIS EVENING.

FLOODING ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL
CONTINUE AT LEAST THROUGH THE END OF THE WEEK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

ILZ037-038-042>046-048-051>057-061>063-251100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-TAZEWELL-
VERMILION-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

ILZ027>031-251100-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
315 PM CDT MON JUN 24 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ALTHOUGH SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON...
NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON. A FEW OF THE STORMS MAY
BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

ILZ071-072-251100-
CLAY-RICHLAND-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL OCCUR ALONG THE LITTLE WABASH RIVER FOR THE NEXT FEW
DAYS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN INTO EARLY THIS
EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER
SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING. HEAVY RAINFALL HAS OCCURRED OVER PARTS OF
SOUTHEAST ILLINOIS OVER THE PAST SEVERAL DAYS...SO ANY ADDITIONAL
THUNDERSTORM ACTIVITY WILL INCREASE THE FLOOD AND FLASH FLOOD
THREAT IN THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY
EVENING SOME OF THE STORMS MAY HAVE DAMAGING WINDS AND LARGE HAIL.
A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AND SHOULD
BRING ANOTHER CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ073-251100-
LAWRENCE-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...MAINLY THIS
AFTERNOON AND EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE
STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-251100-
CRAWFORD-EFFINGHAM-JASPER-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

BARKER

In the hours before

Local storm report, Jun 24, 10:14 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/24/2013  M5.50 INCH       STARK              IL   CO-OP OBSERVER

            OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
            FROM YATES CITY COOP.

&&

25
Local storm report, Jun 24, 10:44 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     HEAVY RAIN       6 NNW PEORIA            40.83N 89.65W
06/24/2013  M3.50 INCH       PEORIA             IL   TRAINED SPOTTER

            RAIN TOTAL FROM 2 AM TO 7 AM.

0403 AM     HAIL             6 NNW PEORIA            40.83N 89.65W
06/24/2013  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

            HAIL LASTED FOR ABOUT 10 MINUTES...DAMAGING PLANTS. TIME
            ESTIMATED.

0403 AM     TSTM WND DMG     6 NNW PEORIA            40.83N 89.65W
06/24/2013                   PEORIA             IL   TRAINED SPOTTER

            LARGE TREE UPROOTED. TIME ESTIMATED.

0500 AM     HEAVY RAIN       WATSON                  39.03N 88.57W
06/24/2013  M2.13 INCH       EFFINGHAM          IL   MESONET

            24 HOUR TOTAL. SWOP REPORT.

0509 AM     HEAVY RAIN       7 NW PEORIA             40.82N 89.70W
06/24/2013  M3.24 INCH       PEORIA             IL   NWS EMPLOYEE

            SINCE 2 AM. CORRECTED LOCATION.

0522 AM     HEAVY RAIN       GERMANTOWN HILLS        40.77N 89.47W
06/24/2013  M2.44 INCH       WOODFORD           IL   CO-OP OBSERVER

            TWO HOUR TOTAL

0600 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/24/2013  M4.36 INCH       STARK              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0600 AM     FLASH FLOOD      3 W ROANOKE             40.80N 89.26W
06/24/2013                   WOODFORD           IL   EMERGENCY MNGR

            SEVERAL RURAL ROADS IN THE WESTERN PART OF WOODFORD
            COUNTY ARE CLOSED DUE TO HIGH WATER

0600 AM     HEAVY RAIN       GERMANTOWN HILLS        40.77N 89.47W
06/24/2013  M4.24 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL. 3.42 SINCE 315 AM.

0600 AM     HEAVY RAIN       FLORA                   38.67N 88.48W
06/24/2013  M4.45 INCH       CLAY               IL   CO-OP OBSERVER

            24 HOUR TOTAL

0629 AM     HEAVY RAIN       1 S MOSSVILLE           40.80N 89.57W
06/24/2013  M4.60 INCH       PEORIA             IL   MESONET

            SINCE MIDNIGHT. SWOP REPORT.

0629 AM     FLASH FLOOD      1 S MOSSVILLE           40.80N 89.57W
06/24/2013                   PEORIA             IL   MESONET

            ENTRANCE TO BROOKVIEW SUBDIVISION UNDER WATER AND
            IMPASSABLE. SWOP REPORT.

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
06/24/2013  M2.40 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       BRADFORD                41.18N 89.66W
06/24/2013  M2.23 INCH       STARK              IL   COCORAHS

            OVERNIGHT TOTAL

0700 AM     HEAVY RAIN       2 SW CAMP GROVE         41.06N 89.66W
06/24/2013  M2.65 INCH       STARK              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       7 NW PEORIA             40.82N 89.70W
06/24/2013  M4.14 INCH       PEORIA             IL   NWS EMPLOYEE

            OVERNIGHT TOTAL

0700 AM     HEAVY RAIN       3 NE DUNLAP             40.89N 89.64W
06/24/2013  M5.10 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NW GERMANTOWN HILLS   40.78N 89.48W
06/24/2013  M5.15 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 NW PEORIA             40.80N 89.68W
06/24/2013  M3.03 INCH       PEORIA             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0710 AM     FLASH FLOOD      5 NE WYOMING            41.12N 89.70W
06/24/2013                   STARK              IL   MESONET

            SEVERAL RURAL ROADS FLOODED WITH RUNOFF FROM FARM FIELDS

0710 AM     HEAVY RAIN       5 NE WYOMING            41.12N 89.70W
06/24/2013  M2.33 INCH       STARK              IL   MESONET

0727 AM     FLASH FLOOD      1 S MOSSVILLE           40.80N 89.57W
06/24/2013                   PEORIA             IL   MESONET

            WATER OVER RT 29. SEVERAL HOUSES AND CARS FLOODED.
            EMERGENCY PERSONNEL RESPONDING TO STRANDED MOTORISTS.

0727 AM     HEAVY RAIN       1 S MOSSVILLE           40.80N 89.57W
06/24/2013  M5.75 INCH       PEORIA             IL   MESONET

            24 HOUR TOTAL. 4.61 OVERNIGHT.

1110 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/24/2013  M5.50 INCH       STARK              IL   CO-OP OBSERVER

            OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
            FROM YATES CITY COOP.

&&

25
Special weather statement, Jun 24, 2:16 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT MON JUN 24 2013

ILZ047-049-050-242115-
CASS-MORGAN-SCOTT-
316 PM CDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SCOTT AND
SOUTHWESTERN CASS COUNTIES UNTIL 415 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GRIGGSVILLE...OR 9 MILES
WEST OF WINCHESTER...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  EXETER...
  BLUFFS...
  WINCHESTER...
  MEREDOSIA...
  CHAPIN...
  JACKSONVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...OXVILLE...RIGGSTON...MERRITT...
LYNNVILLE...CONCORD AND JACKSONVILLE MUNICIPAL AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
      3986 9059 4003 9041 3978 9001 3954 9055
      3957 9059 3964 9062 3970 9065
TIME...MOT...LOC 2016Z 242DEG 31KT 3967 9058

BARKER
Special weather statement, Jun 24, 2:53 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 PM CDT MON JUN 24 2013

ILZ037-041-047-048-050-051-242200-
CASS-MASON-MENARD-MORGAN-SANGAMON-TAZEWELL-
353 PM CDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CASS...MENARD...NORTHERN
MORGAN...NORTHWESTERN SANGAMON...SOUTHEASTERN MASON AND SOUTHERN
TAZEWELL COUNTIES UNTIL 500 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLERVILLE TO
LITERBERRY...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  KILBOURNE...
  ASHLAND...
  PLEASANT PLAINS...
  TALLULA...
  EASTON...
  PETERSBURG...

OTHER LOCATIONS AFFECTED INCLUDE...SINCLAIR...PHILADELPHIA...
PRENTICE...OAKFORD...NEWMANSVILLE AND FARMINGDALE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4010 9018 4033 8965 3987 8959 3974 9031
      3992 9034
TIME...MOT...LOC 2053Z 236DEG 21KT 4005 9012 3991 9021

SHIMON

The radar

The Quad Cities radar (KDVN), 92 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Knox

When
June 24, 2:57 PM CST to 3:02 PM CST
Where
Knox County, Abingdon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.800, -90.400

A large tree limb was blown down in Abingdon.

Thunderstorm Wind, Knox

When
June 24, 3:00 PM CST to 3:05 PM CST
Where
Knox County, Galesburg
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
40.950, -90.370

Power lines were blown down in Galesburg.

Thunderstorm Wind, Peoria

When
June 24, 3:51 PM CST to 3:56 PM CST
Where
Peoria County, Peoria
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.700, -89.600

A 6 to 8-inch diameter tree limb was blown down onto Grand Boulevard north of War Memorial Drive.

Thunderstorm Wind, Peoria

When
June 24, 4:00 PM CST to 4:05 PM CST
Where
Peoria County, Chillicothe
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
40.920, -89.480

A 70-foot tall tree was blown down onto a car and numerous tree branches were knocked down around town as well.

Hail, Sangamon

When
June 24, 4:19 PM CST to 4:20 PM CST
Where
Sangamon County, Williamsville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.950, -89.550

Thunderstorm Wind, Logan

When
June 24, 4:22 PM CST to 4:27 PM CST
Where
Logan County, Lincoln
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
40.150, -89.370

A tree was blown down onto Union Street in Lincoln.

Hail, Sangamon

When
June 24, 4:25 PM CST to 4:35 PM CST
Where
Sangamon County, Williamsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.950, -89.550

Thunderstorm Wind, Logan

When
June 24, 4:25 PM CST to 4:30 PM CST
Where
Logan County, Lincoln
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.150, -89.370

Several large tree limbs were blown down onto North Kickapoo Street in Lincoln.

Hail, Macon

When
June 24, 5:15 PM CST to 5:16 PM CST
Where
Macon County, Forsyth
Measured
0.88 in hail
Reported by
Social Media
Coordinates
39.930, -88.950

Thunderstorm Wind, Champaign

When
June 24, 5:36 PM CST to 5:41 PM CST
Where
Champaign County, Mahomet
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
40.200, -88.400

Several small tree branches were blown down in Mahomet. A trampoline was overturned and garbage cans were blown down the street as well.

Thunderstorm Wind, Champaign

When
June 24, 5:41 PM CST to 5:46 PM CST
Where
Champaign County, Fisher
Measured
52 kt (60 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
40.320, -88.350

Power lines were blown down in Fisher.

Thunderstorm Wind, Champaign

When
June 24, 5:55 PM CST to 6:00 PM CST
Where
Champaign County, Urbana
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
40.100, -88.200

A large tree was blown onto a house in Urbana.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453401, 453387, 453388, 453400, 453385, 453389, 453386, 453390, 453405, 453403, 453404, 453406.